MAUDE Adverse Event Report: LivaNova Deutschland 3T Heater/Cooler; Controller, Temperature, Cardiopulmonary Bypass

LivaNova Deutschland 3T Heater/Cooler; Controller, Temperature, Cardiopulmonary Bypass
Model Number 120V/60 HZ
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 07/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Livanova received a report alleging that a heater-cooler system 3t device was used during a cardiac surgery performed on (b)(6) 2019 on the plaintiff patient, that resulted infected by mycobacterium chimaera on (b)(6) 2025.Patient is alive.
 
Additional Manufacturer Narrative
A.1.- a.5.Additional patient information was not provided.H.9.Livanova deutschland implemented a field safety notice for disinfection and cleaning of heater-cooler devices.The z number is z-2076/2081-2015.H11: a legal lawsuit has been initiated, and no additional information is currently available.No clinical or device-related information was provided.Furthermore, the specific surgical procedure remains unknown, and no medical records or laboratory results have been made available to confirm the reported event.Review of complaints database identified other similar contamination events from the same hospital, both on the same and other devices.Device history record review of the involved device serial number manufactured in april 2017 was conducted and did not identify any deviations or non-conformities relevant to the reported issue.The service history review revealed that vacuum and sealing kit upgrade was performed on 26 february 2020.Based on the available information, source of patient contamination and involvement of the device remains unknown.Livanova has implemented a strategy to progressively decrease the probability of bacteria grow in the hc device by applying multiple measures implemented over the past few years through dedicated capa.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
3T Heater/Cooler
Common Device Name
Controller, Temperature, Cardiopulmonary Bypass
Manufacturer (Section D)
LivaNova Deutschland
lindberghstrasse 25
munich 80939
GM  80939
MDR Report Key50802319
Report Number9611109-2026-90433
Device Sequence Number10610988
Product Code DWC
UDI-Device Identifier04033817900528
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 09/17/2026
Report Date (Section F) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number120V/60 HZ
Device Catalogue Number16-02-85
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date08/18/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2017
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2076/2081-2015
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale